MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRLS190HJ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It is reported that a cougar guide wire ruptured inside an attain lead during a lead placement procedure.The lead was being placed in the cs, post lat vein.The vessel was mildly tortuous with no calcification.The lesion was not pre-dilated.It was reported that a new attain lead was used.No damage was noted to packaging of the cougar wire.The wire was inspected with no issues.The device was not prepped per ifu.The wire tip was not formed by the physician.The wire did not pass through a previously-deployed stent.Resistance was not encountered when advancing the wire, and excessive force was not used.The wire detached during removal.All portions of the cougar wire successfully removed from the patient.The wire was removed with the lead.One portion is inside the lead.The lead was removed.The patient was hospitalized as a result of the event but the patient status is reported as alive - no injury.
 
Additional Manufacturer Narrative
Detachment confirmed on (b)(6) 2017.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: the wire was stretched and broken at the distal end, with both bonds intact.The wire was stretched in a distal direction indicating the distal tip was caught and the wire was pulled.The distal end of the guide wire was bent at a 90-degree angle, and the tip of the wire was missing.The end of the core and ribbon wires length from the distal bond, indicated that the 2mm solder tip and a portion of the coil wire was missing and not returned, reportedly still in the attain lead used during the procedure.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6680845
Report Number1220452-2017-00062
Device Sequence Number187820
Product Code DQX
UDI-Device Identifier20643169452897
UDI-Public20643169452897
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2019
Device Catalogue NumberCGRLS190HJ
Device Lot NumberG16A00088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer06/02/2017
06/02/2017
10/09/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date06/30/2017
09/07/2017
11/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age56 YR